MAUDE Adverse Event Report: ENCORE MEDICAL L.P. KNEE INSTRUMENT; CUT-GUIDE, EM TIBIA MI

ENCORE MEDICAL L.P. KNEE INSTRUMENT; CUT-GUIDE, EM TIBIA MI
Catalog Number 801-01-650
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - the screw for the high settings is no longer turnable.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was to report the screw for the high settings in no longer turnable.This event occurred at inspection away from the patient.Screw possible time in service is 8.8 years.A significant adverse event was reported.The instrument was inspected prior to surgery and was found to be unacceptable.However, there was another suitable device available, the incident did not cause a delay in surgery and surgery was completed as intended.The devices were returned to djo on (b)(6) 2020 and examined by registered medical assistant (rma) at djo surgical.Examination confirmed the complaint, the screw (tube knob) of the returned guide is stripped/damaged.The reported condition could possibly be a result of repeated use over time, misuse, wear and care must be taken to avoid compromising their performance, refer to the ifu.A review of the device history record (dhr) revealed, when released for use, the item met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been two previous complaints against the reported lot number.Summary of complaints: 8 functional, 4 dull/worn, 3 locking mechanism damaged, 1 seized/galled, 10 threads damaged/galled, 14 bent, 9 broke/cracked/damaged, 1 hardware missing/lost, 1 old style/revision, 4 end of life, 3 inadequate instructions for use, 3 blank.The root cause of this complaint was to report the screw for the high settings in no longer turnable.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
KNEE INSTRUMENT
Common Device Name
CUT-GUIDE, EM TIBIA MI
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9963616
Report Number1644408-2020-00371
Device Sequence Number2953309
Product Code FZX
UDI-Device Identifier00888912131940
UDI-Public(01)00888912131940
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-01-650
Device Lot Number53080L03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;